MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREPAK UNIFORM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDOS INTERNATIONAL SARL CEREPAK UNIFORM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number FCX100517
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.(b)(4).Information regarding patient identifier, date of birth, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter email address was not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31127138) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during coil embolization procedure targeting a ruptured basilar tip aneurysm, the physician experienced detachment issues with three cerepak coils: a 5mm x 17cm cerepak uniform (fcx100517 / 31127138), this was the 7th coil used in the procedure, a 2.5mm x 5cm cerepak freeform xtrasoft (xcr122505 / 31077167), this was the 15th coil used in the procedure, and the 16th coil, another 2.5mm x 5cm cerepak freeform xtrasoft (xcr122505 / 31077167).It was reported that the physician attempted to place the coils through an sl-10® microcatheter (stryker) microcatheter.Then once the coils were advanced into position, the physician hooked up to the detachment handle (mdh1 / lot# unknown) and attempt to detach.For each of the three coils, after the first attempted detachment, the physician noted that the coils had not detach and he reattached the coils to the detachment handle and made second unsuccessful attempt to detach the coils.It was reported that the coils were removed and the physician continued with the procedure.There was no report of any patient injury.On 24-oct-2024, additional information was received.Per the information, the target was a ruptured, approximately 7mm spherical aneurysm with a 11mm neck.The information indicated that manual break was attempt with the last two coils in addition to the use of the detachment handle.When the coils were removed, they were still attached to their respective delivery systems; the coils did not appear to be stretched.The same concomitant sl-10® microcatheter (stryker) was used to complete the procedure.The procedure was successfully completed.The detachment handle is not available for return.On 25-oct-2024, additional clarifying information was received.The information indicated that the coils were replaced for the procedure.The replacement coils were a 5mm x 17cm cerepak uniform (fcx100517) and two 2.5mm x 5cm cerepak freeform xtrasoft (xcr122505).
 
Additional Manufacturer Narrative
Manufacturer¿s ref.(b)(4).The purpose of this mdr submission is to make a correction to the catalog and lot number of one of the products reported in the initial 3500a medwatch report.The purpose of this submission is also to report that the product, a 5mm x 17cm cerepak uniform (fcx100517 / 31127138) in this medwatch report was received by the product analysis lab on (b)(6) 2024.A supplemental 3500a report will be submitted once the product investigation has been completed.[correction]: the 16th coil was reported in the initial medwatch report to be a 2.5mm x 5cm cerepak freeform xtrasoft (xcr122505 / 31077167).On 12-nov-2024, an email was received with the corrected 16th coil.The 16th coil was a 2.5mm x 3.5cm cerepak freeform xtrasoft (xcr122535 / 31140719).Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 5mm x 17cm cerepak uniform coil was received contained in the decontamination pouch.Visual inspection was performed.No appearance of damage was observed.The manual break was not attempted, and the embolic coil remained attached to the delivery unit.The embolic coil was inspected under the microscope.No damages were observed on the coil nor at the proximal key.No unintentional weld was noted on the loop hole.The manual break was attempted; however, the embolic coil remained attached to the delivery unit.The issue reported regarding the failure to detach is confirmed based on the attached condition of the embolic coil to the delivery unit after activating the manual break.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.It should be noted that product failure is multifactorial.A review of manufacturing documentation associated with this lot (31127138) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.The instructions for use (ifu) contains the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
CEREPAK UNIFORM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key20604650
Report Number3008114965-2024-01018
Device Sequence Number8144611
Product Code KRD
UDI-Device Identifier10886704084020
UDI-Public(01)10886704084020(11)230728(17)260630(10)31127138
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue NumberFCX100517
Device Lot Number31127138
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer11/12/2024
12/11/2024
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date11/27/2024
12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MECHANICAL DETACHMENT HANDLE.; SL-10® MICROCATHETER (STRYKER).
Patient Age60 YR
Patient SexMale